Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 48, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 7, 2014, 5:38 PM MDT for 5 counties in Idaho. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2014, 5:38 PM MDT (23:38 UTC)
- Expired
- Sep 7, 2014, 6:15 PM MDT
- In force
- 37 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bonneville County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 104 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 5:51 PM MDT | TSTM WND GST 47 | 1 Nw Rexburg, ID | AT THE REXBURG AIRPORT. |
| Sep 7, 6:01 PM MDT | TSTM WND GST 60 | 1 W Rexburg, ID | REPORTED AS OUTFLOW BOUNARY MOVED THROUGH. |
| Sep 7, 6:04 PM MDT | TSTM WND GST 50 | 1 Se Rexburg, ID | ETIMATED WIND GUSTS OF 45 TO 50 MPH |
| Sep 7, 6:04 PM MDT | TSTM WND GST 60 | 5 Ssw Rexburg, ID | ESTIMATED WIND GUSTS OF 50 TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135
WUUS55 KPIH 072338
SVRPIH
IDC019-043-051-065-081-080015-
/O.NEW.KPIH.SV.W.0048.140907T2338Z-140908T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
538 PM MDT SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FREMONT COUNTY IN EASTERN IDAHO...
THIS INCLUDES THE CITIES OF...ST. ANTHONY...ASHTON...
NORTHERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...PALISADES...IDAHO FALLS...AMMON...
EASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF RIGBY...
MADISON COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...SUGAR CITY...REXBURG...
TETON COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITIES OF...VICTOR...DRIGGS...
* UNTIL 615 PM MDT
* AT 532 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED OUTFLOW
WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE OF THESE WINDS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF CAMAS TO REXBURG
TO ARCHER TO IDAHO FALLS...MOVING EAST AT 50 MPH. THESE WINDS MAY
LAST FOR 15 TO 30 MINUTES AFTER THE OUTFLOW BOUNDARY MOVES THROUGH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
ROBERTS...
HAMER...
EGIN...
ST. ANTHONY...
CHESTER...
CLEMENTSVILLE...
ASHTON...
DRIGGS...
VICTOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN ROBERTS WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS!
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4328 11122 4352 11233 4363 11228 4376 11229
4400 11240 4412 11112 4398 11103 4348 11103
TIME...MOT...LOC 2336Z 271DEG 43KT 4396 11202 4384 11177
4366 11172 4346 11201
$$
JKEYES2 follow-up statements
147
WWUS55 KPIH 072358
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
558 PM MDT SUN SEP 7 2014
IDC019-043-051-065-081-080015-
/O.CON.KPIH.SV.W.0048.000000T0000Z-140908T0015Z/
TETON ID-JEFFERSON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
558 PM MDT SUN SEP 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHERN FREMONT...MADISON...NORTHEASTERN BONNEVILLE...
SOUTHEASTERN JEFFERSON AND TETON COUNTIES...
AT 555 PM MDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO OUTFLOW
WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE OF THE WINDS WERE
LOCATED ALONG A LINE EXTENDING FROM ST. ANTHONY TO CLEMENTSVILLE TO
13 MILES SOUTH OF CLEMENTSVILLE TO 10 MILES SOUTH OF POPLAR...MOVING
EAST AT 55 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
ASHTON...
DRUMMOND...
SWAN VALLEY...
MARYSVILLE...
TETONIA...
VICTOR...
IRWIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4334 11119 4353 11193 4378 11195 4404 11197
4412 11112 4398 11103 4348 11103
TIME...MOT...LOC 2356Z 268DEG 46KT 4398 11164 4386 11139
4368 11135 4348 11164
$$
JKEYES517
WWUS55 KPIH 080013
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
613 PM MDT SUN SEP 7 2014
IDC019-043-051-065-081-080023-
/O.EXP.KPIH.SV.W.0048.000000T0000Z-140908T0015Z/
TETON ID-JEFFERSON ID-BONNEVILLE ID-MADISON ID-FREMONT ID-
613 PM MDT SUN SEP 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FREMONT...MADISON...
NORTHEASTERN BONNEVILLE...SOUTHEASTERN JEFFERSON AND TETON COUNTIES
WILL EXPIRE AT 615 PM MDT...
AT 613 PM MDT...WEATHER SERVICE RADAR INDICATED THAT THE OUTFLOW
WINDS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN ALLOWED TO EXPIRE. WINDS OVER 50MPH ARE STILL
POSSIBLE IN THESE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 8 7 7 1 9 3 7.
&&
LAT...LON 4334 11119 4353 11193 4378 11195 4404 11197
4412 11112 4398 11103 4348 11103
TIME...MOT...LOC 0013Z 268DEG 46KT 4399 11134 4387 11109
4369 11105 4349 11134
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:12 PM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 7, 1:12 PM MDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 112 PM MDT SUN SEP 7 2014 .SHORT TERM...TONIGHT THROUGH TUESDAY. UPPER RIDGING OVER THE GREAT BASIN TODAY WILL GRADUALL FLATTEN ON MONDAY AS THE NORTHERN STREAM DROPS SOUTHWARD IN RESPONSE TO A TROF MOVING SE OUT OF BC. THE RIDGE WILL STILL TAP LIMITED TROPICAL MOISTURE THRU MONDAY... BUT LIMITED TO THE SE HIGHLANDS. SHOWERS AND A FEW TSTMS WILL REMAIN POSSIBLE OVER THE SE HIGHLANDS INTO TUE. BY TUE...THE NORTHERN STREAM WILL PUSH MUCH OF THE MOISTURE OUT OF THE REGION WITH ONLY LIMITED SHOWERS/TSTMS IN THE EASTERN HIGHLANDS. .LONG TERM...WEDNESDAY THROUGH SUNDAY. DRIER NW FLOW ALOFT WILL PREVAIL THRU SUNDAY. THIS WILL RESULT IN LITTLE IF ANY PRECIP AND COOLER TEMPS. HEDGES && .AVIATION...OCCASIONAL HIGH CLOUDINESS MOVING THROUGH CENTRAL AND SOUTHERN IDAHO...WITH A POTENTIAL FOR -SHRA AND ISOLATED -TSRA SOUTH AND EAST OF THE SNAKE RIVER. THUS SOME VCSH MENTIONED AT KPIH FOR THIS AFTERNOON. FOR MON AFTERNOON...MORE SIGNIFICANT HIGH CLOUDS WILL ARRIVE AND CIG SLOWLY DETERIORATE. WINDS CONTINUE LIGHT AND VARIABLE THROUGH MON AFTERNOON AS WELL. NO SIGNIFICANT IMPACT TO ANY AIRDROME NEXT 24 HOURS. MESSICK && .FIRE WEATHER...HAINES INDEX FORECASTS CONTINUE TO HAVE PATCHY VALUE OF 6 PRIOR TO THE ARRIVAL OF THE COLD FRONT ON TUE. OTHERWISE WIND CONTINUES LIGHT BUT IS STRENGTHENING ALOFT...SO TRANSPORT WINDS START TO INCREASE STRONGLY BY MON. CLOUD COVER MOVING IN MON AFTERNOON WILL START THE COOL-DOWN...BUT SHOULD BE MUCH STRONGER ON TUE...5 TO 10 DEG F. WIND FORECASTS ARE TRENDING STRONGER AS WELL COMPARED TO YESTERDAY. EXPECT STRONG WIND TO CONTINUE INTO WED AND THU. EXPECTATIONS OF BELOW NORMAL TEMPERATURES IN THE POST FRONT AIRMASS WITH A SLOW WARM UP. THIS IS MAINLY DUE TO ANOTHER TROUGH WED NIGHT THAT KEEPS THE COLD AIR COMING. THIS TROUGH WILL ALSO BRING A THREAT OF PRECIPITATION TO THE IDAHO-MONTANA BORDER REGION AS IT PASSES. STRONGER WARMING FOR THE UPCOMING WEEKEND WITH STORM TRACK SHIFTING SLIGHTLY TO THE NORTH. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Sep 7, 3:25 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 325 PM MDT SUN SEP 7 2014 IDZ022-072200- ONEIDA ID-POWER ID-CASSIA ID- 325 PM MDT SUN SEP 7 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO EXTREME SOUTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 400 PM MDT AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF HOLBROOK..MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL WESTERN ONEIDA COUNTY... RURAL SOUTHERN POWER COUNTY... RURAL CENTRAL ONEIDA COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4238 11249 4219 11255 4223 11302 4236 11301 TIME...MOT...LOC 2125Z 269DEG 20KT 4230 11289 JKEYES
Special weather statement, Sep 7, 4:02 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 402 PM MDT SUN SEP 7 2014 IDZ022-072230- ONEIDA ID-POWER ID- 402 PM MDT SUN SEP 7 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO UNTIL 430 PM MDT AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF HOLBROOK..MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL AND NORTHERN ONEIDA COUNTY... RURAL SOUTHERN POWER COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4247 11247 4227 11237 4220 11280 4230 11284 TIME...MOT...LOC 2201Z 252DEG 16KT 4228 11274 JKEYES
Special weather statement, Sep 7, 4:15 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 415 PM MDT SUN SEP 7 2014 IDZ020-032-072300- JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID- 415 PM MDT SUN SEP 7 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO EXTREME NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO WESTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 500 PM MDT AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOWE..MOVING EAST-SOUTHEAST AT 40 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN AND SMALL HAIL. OUTFLOW WINDS HAVE ALREADY PUSHED OUT AHEAD OF THE STORM TO THE SOUTH AND EAST...WHICH MEANS WINDS MAY OCCUR BEFORE ANY RAIN OR HAIL WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THE INL COMPLEX... MUD LAKE... MONTEVIEW... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4397 11218 4337 11256 4375 11317 4397 11314 TIME...MOT...LOC 2213Z 286DEG 35KT 4381 11301 JKEYES
Special weather statement, Sep 7, 4:33 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
433 PM MDT SUN SEP 7 2014
IDZ017-020-021-072315-
BINGHAM ID-BUTTE ID-BLAINE ID-
433 PM MDT SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
SOUTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
WEST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 515 PM MDT
AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
LEADING OF STRONG OUTFLOW WINDS ALONG A LINE EXTENDING FROM CENTRAL
INL TO 11 MILES SOUTH OF ARCO TO 8 MILES NORTH OF CRATERS OF
MOON..AND MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED ALONG AND BEHIND THIS OUTFLOW
BOUNDARY.
LOCATIONS IMPACTED INCLUDE...
SOUTHWEST INL...
ATOMIC CITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4349 11356 4350 11354 4354 11345 4352 11332
4362 11303 4335 11265 4326 11280 4319 11327
TIME...MOT...LOC 2232Z 293DEG 20KT 4359 11300 4348 11319
4352 11352
JKEYESSpecial weather statement, Sep 7, 5:08 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
508 PM MDT SUN SEP 7 2014
IDZ020-021-072345-
JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-BANNOCK ID-MADISON ID-
508 PM MDT SUN SEP 7 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
WEST CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO
EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
BINGHAM COUNTY IN SOUTHEAST IDAHO
EASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 545 PM MDT
AT 505 PM MDT...DOPPLER RADAR AND PUBLIC REPORTS THAT STRONG OUTFLOW
WINDS EXTEND ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF CAMAS
TO 8 MILES WEST OF OSGOOD TO TABER TO 9 MILES SOUTH OF SOUTHWEST
INL..AND MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TABER...
OSGOOD...
IDAHO FALLS...
MORELAND...
SHELLEY...
AMMON...
BLACKFOOT...
RIGBY...
FORT HALL LINCOLN CREEK LODGE...
ROCKFORD...
FORT HALL EAGLE LODGE...
LAT...LON 4338 11179 4335 11181 4314 11213 4300 11270
4348 11314 4340 11276 4363 11237 4405 11237
4374 11172
TIME...MOT...LOC 2306Z 305DEG 29KT 4392 11229 4357 11226
4335 11265 4341 11304
JKEYESThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:15 PM MDT | Special Weather Statement | PIH | Caribou | 45 min |
| Sep 7, 3:25 PM MDT | Special Weather Statement | PIH | Oneida | 35 min |
| Sep 7, 4:02 PM MDT | Special Weather Statement | PIH | Oneida | 28 min |
| Sep 7, 4:15 PM MDT | Special Weather Statement | PIH | Jefferson | 45 min |
| Sep 7, 4:33 PM MDT | Special Weather Statement | PIH | Butte | 42 min |
| Sep 7, 5:08 PM MDT | Special Weather Statement | PIH | Bingham, Jefferson | 37 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.